A member asked:

My son, kevin, had a bad reaction to concerta 36mg. severe anxiety, fast heart beat, cold sweats, clammy hands and shaking, stomach tightening and nausea feeling. lexamil 10mg was prescribed alongside for depression.

2 doctors weighed in across 2 answers
Dr. Heidi Fowler answered

Specializes in Psychiatry

Is he diagnosed with ADHD? Since ADHD is very over-diagnosed I would wonder how much care was put into insuring the diagnosis was correct. Was he started on a dose of 36 mg or was he started on a lower dose and titrated upwards? Concerta is a stimulant but it usually slows down people with ADHD and accelerates most other people.

Answered Aug 6, 2020

55 views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Elizabeth Finley-Belgrad answered

Specializes in Child Psychiatry

That sound like a substantial bad side effect, not everyone is able to tolerate stimulants, it would be worth trying the other major class of stimulants-mixed amphetamne salts-or Adderall-a bad reaction to one type does not necessarily mean that he would have a negatinve rxn to the other type and Vyvanse is different enough from the concerta to probably be worth trying too.

Answered Aug 6, 2020

55 views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...